MAUDE Adverse Event Report: THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HMII, G2.3, POCKET CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 10005080
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patients waveforms were sent for review.The data showed numerous pump stops and low speed advisories between (b)(6) 2021 and (b)(6) 2021.There were no other unusual events recorded in log file history.There was potential concern for an area where the shielding appeared to be worn down.On (b)(6) 2021 the patient received a pump exchange.Related manufacturer report number: 2916596-2021-06285.
 
Additional Manufacturer Narrative
Manufacturer investigation conclusion: the reported event of numerous pump stops and low speed advisories between (b)(6) 2021 and (b(6) 2021 was confirmed via the submitted log file.The submitted log file (labeled aa190937) contained data spanning approximately 5 days ((b)(6) 2021 ¿ (b)(6) 2021 per the timestamp).The log file captured several pump stops and low speed advisory and hazard alarms in the log file.This is addressed via the pump investigation (pi-2021-0175353-01).Additionally, the heartmate ii g2.3 pocket controller (serial number (b)(4) ) was returned to abbott burlington.The controller underwent preliminary testing; however, the controller could not complete the preliminary and functional testing due to the controller being damaged beyond repair.The controller was dissected and there was a white fluid contaminate covering the majority of the printed circuit board and inside cover of the controller.There was also corrosion in the bulkhead assembly and power cable pins.The controller could not be connected to a test pump due to the corrosion in the bulkhead assembly impeding the connection of the driveline.The root cause of the reported event could not be conclusively determined through this analysis; however, fluid ingress could have contributed to the reported event.The device history records were reviewed and the records revealed the heartmate ii g2.3 pocket controller (serial#: (b)(4) ) was manufactured in accordance with manufacturing and qa specifications.(b)(4) was shipped to the customer on (b)(6) 2020.Heartmate ii instructions for use (rev.C) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate ii patient handbook (rev.C) section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), including the power cable disconnect alarm conditions, low voltage advisory alarm conditions, and the actions to take if the issue does not resolve.The heartmate ii patient handbook (rev.C, section 10 ¿safety checklists¿) instructs users to regularly inspect their equipment for damage, and to obtain replacements if needed.Heartmate ii instructions for use (rev.C) section 8-¿equipment storage and care¿ and heartmate ii patient handbook (rev.C) section 6-¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Manufacturer investigation conclusion: the reported event of numerous pump stops and low speed advisories between (b)(6) 2021 and (b(6) 2021 was confirmed via the submitted log file.The submitted log file (labeled (b)(4)) contained data spanning approximately 5 days ((b)(6) 2021 ¿ (b)(6) 2021 per the timestamp).The log file captured several pump stops and low speed advisory and hazard alarms in the log file.This is addressed via the pump investigation ((b)(4)).Additionally, the heartmate ii g2.3 pocket controller (serial number (b)(4)) was returned to abbott (b)(4).The controller underwent preliminary testing; however, the controller could not complete the preliminary and functional testing due to the controller being damaged beyond repair.The controller was dissected and there was a white fluid contaminate covering the majority of the printed circuit board and inside cover of the controller.There was also corrosion in the bulkhead assembly and power cable pins.The controller could not be connected to a test pump due to the corrosion in the bulkhead assembly impeding the connection of the driveline.The root cause of the reported event could not be conclusively determined through this analysis; however, fluid ingress could have contributed to the reported event.The device history records were reviewed and the records revealed the heartmate ii g2.3 pocket controller (serial#: (b)(4) ) was manufactured in accordance with manufacturing and qa specifications.(b)(4) was shipped to the customer on (b)(6) 2020.Heartmate ii instructions for use (rev.C) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate ii patient handbook (rev.C) section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), including the power cable disconnect alarm conditions, low voltage advisory alarm conditions, and the actions to take if the issue does not resolve.The heartmate ii patient handbook (rev.C, section 10 ¿safety checklists¿) instructs users to regularly inspect their equipment for damage, and to obtain replacements if needed.Heartmate ii instructions for use (rev.C) section 8-¿equipment storage and care¿ and heartmate ii patient handbook (rev.C) section 6-¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller.The patient handbook and the instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description

Brand Name
HMII, G2.3, POCKET CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13366819
Report Number2916596-2022-00569
Device Sequence Number5304029
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Model Number10005080
Device Catalogue Number10005080
Device Lot Number6531787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight107 KG